Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Blood workup has elevated bilirubin. Is it due to cholestasis?

Oct 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 516 Questions
I am taking hydrochlorothiazide/lisinopril for htn. and have a bad cough. its not the lisinopril could it be the htz? my blood workup has elevated bilirubin in my blood. my dr says its due to cholestasis. wonder if I should ask him to d/c the htz. a lot of other people I meet with htn are on lisinopril only iwith no cough. my cough is bad
Posted Fri, 10 Jan 2014 in General Health
Answered by Dr. Namala Bharadwaj 1 hour later
Brief Answer: cough is due to linsopril, jaundice due to both. Detailed Answer: Hello dear XXXXX, Thanks for your query at XXXXXXX I understand your concern. Cough is presumably due to the inhibition of the degradation of endogenous bradykinin by Linsopril that produce persistent nonproductive cough has been, always resolving after discontinuation of therapy. Hydrochlorothiazide have very less chances of cough as side effect. Cholestatic jaundice can be produced by both Linsopril and Hydrochlorothiazide. They can cause increase in bilirubin levels and other liver enzymes also. My recommendation would be if cough is interfering with your daily activity you can consult your physician for dose alteration or alternative medication for hypertension. Hope I answered your query. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor